Ask The Doctor > Questions & Answers > Side-effects of rosuvastatin (crestor)

Side-effects of rosuvastatin (crestor)

Patient: I have had 3 blood tests within the time frame over 6 weeks. The first blood test came back with a CRP level of 87. The second one was 59. The third was 52. I am a long term, chronic migraine sufferer and have been diagnosed with PLMD. I am female, 45 years of age, cholosterol level of 127 and weigh 193 pounds. I am under a doctor’s care for weight loss. There is some history of heart illness in my mother’s side of the family. Last week the doctor gave me Crestor. Since then my migraines have been unbearable and my leg aching even worse. Should I just go directly to a Cardiologist? I don’t know what to do…

 

 

Doctor: C-reactive protein (CRP) is a protein found in the blood, the levels of which rise in response to inflammation or infect ion (an acute-phase protein). Your CRP level is currently falling, which could suggest that you are recovering from a recent illness. Rosuvastatin (crestor) can be associated with myalgia (muscle aches and pains) and headache. The onset of action is usually within one week and maximal at 4 weeks. Therefore if your symptoms are not improving, I would advise contacting your family doctor for prescription of a suitable alternative cholesterol-lowering agent.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment